Alert archive / Missouri / Frost Advisories in 2018
Frost Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 17, 2018, 3:37 AM CDT for 7 counties in Missouri; Randolph County, Illinois. It took effect at Oct 18, 2018, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2018, 3:37 AM CDT (08:37 UTC)
- In effect from
- Oct 18, 2018, 1:00 AM CDT
- Expired
- Oct 18, 2018, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Randolph County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WWUS73 KLSX 170837 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 337 AM CDT Wed Oct 17 2018 ILZ079-MOZ072>075-084-085-099-172200- /O.NEW.KLSX.FR.Y.0005.181018T0600Z-181018T1300Z/ Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO- Saint Francois MO-Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 337 AM CDT Wed Oct 17 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... The National Weather Service in Saint Louis has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Thursday. * TEMPERATURES...As low as 35. * TIMING...Frost could form as early as 1 AM, but is more likely in the last few hours before sunrise on Thursday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Carney
3 follow-up statements
103 WWUS73 KLSX 172020 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 320 PM CDT Wed Oct 17 2018 ILZ079-MOZ072>075-084-085-099-180830- /O.CON.KLSX.FR.Y.0005.181018T0600Z-181018T1300Z/ Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO- Saint Francois MO-Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 320 PM CDT Wed Oct 17 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TEMPERATURES...As low as 34. * TIMING...Frost could form as early as 1 AM, but is more likely in the last few hours before sunrise on Thursday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Gosselin
908 WWUS73 KLSX 181039 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 539 AM CDT Thu Oct 18 2018 ILZ079-MOZ072>075-084-085-099-181300- /O.CON.KLSX.FR.Y.0005.000000T0000Z-181018T1300Z/ Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO- Saint Francois MO-Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 539 AM CDT Thu Oct 18 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...As low as 34. * TIMING...Frost will form before sunrise this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Byrd
521 WWUS73 KLSX 181313 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 813 AM CDT Thu Oct 18 2018 ILZ079-MOZ072>075-084-085-099-181415- /O.EXP.KLSX.FR.Y.0005.000000T0000Z-181018T1300Z/ Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO- Saint Francois MO-Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 813 AM CDT Thu Oct 18 2018 ...FROST ADVISORY HAS EXPIRED... Temperatures are beginning to climb back into the upper 30s and the lower 40s now that the sun is up. Any frost is expected to quickly dissipate. $$ Britt
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 16, 10:53 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Oct 16, 10:53 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1053 PM CDT Tue Oct 16 2018 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 322 PM CDT Tue Oct 16 2018 A weak cold front is expected to move through the bi-state area tonight. No precipitation is expected with this frontal passage due to low moisture content and meager low-level ascent. Outside of some cirrus, most of the region should expect another clear night with low temperatures dropping into the mid 30s to low 40s. Leaned at or below cooler MET guidance for minimum temperatures tonight because of favorable conditions for radiational cooling. Another cool Autumn day is on tap for Wednesday along with a sunny sky. High temperatures are expected to range from the mid 50s to low 60s from north to south. For reference, these readings would be about 10 degrees below normal for the 17th of October. Gosselin .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 322 PM CDT Tue Oct 16 2018 Surface high pressure center is forecast to move southeastward across the CWA late Wednesday night. This high will help provide very favorable conditions for radiational cooling overnight due to light/variable winds beneath a clear sky. While a freeze does not appear likely, scattered to widespread frost will likely occur with lows in the 30s. Speaking of frost, will only be mentioning in areas that did not observe either widespread frost or a hard freeze this morning. This includes portions of southeast Missouri and southwest Illinois. Temperatures should remain about 5-10 degrees below normal through the remainder of the week and into next weekend. The next chance of rain begins on Thursday night and continues into the day on Friday ahead of the next approaching cold front. At this juncture, the best chances of rain appear to be across portions of southeast Missouri and southwest Illinois where strongest low-level warm/moist advection and mid/upper level ascent should reside. There is still a strong signal that a potent upper-level trough will carve out across the eastern third of the CONUS late this weekend. Specifics with respect to exact strength and longitudinal placement of this trough axis will have a big impact on temperatures across our neck of the woods. It does appear that continued below normal temperatures are favored regardless Saturday night and Sunday, but exactly how cold is the question. If the aforementioned digging upper-level trough is stronger and/or slightly further to the southwest, a freeze would certainly be on the table for those areas that did not observe a freeze this morning. Timing of surface high would also be of critical importance. A quick rebound in temperatures on Monday is likely ahead of the next cold front. High temperatures well into the 60s for many areas is likely, which would be actually very close to normal for a change. Behind the cold front, temperatures for next Tuesday look to be back below normal. Gosselin && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1045 PM CDT Tue Oct 16 2018 VFR and dry thru the period. A cdfnt will push thru the region overnight bringing swly winds to nwly behind the fnt. Will need to monitor conditions for steam fog potentially developing and impacting KSUS/KCPS, but airmass may remain dry enough to prevent development. SPECIFICS FOR KSTL: VFR and dry thru the period. A cdfnt will move thru bringing the swly winds to nnwly around sunrise. Winds expected to remain below 10 kts thru the period. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 16, 3:28 PM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 328 PM CDT Tue Oct 16 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-172030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 328 PM CDT Tue Oct 16 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Major river flooding continues on the Mississippi River at Hannibal and Saverton Lock and Dam. See the appropriate Flood Statement for more details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Major river flooding will continues on the Mississippi River at Hannibal and Saverton through the end of this week. See the appropriate Flood Statement for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
Nearby
Frost Advisories in Missouri, 2018Frost Advisories in Illinois, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.